Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Fort Worth, TX

March 31, 2005Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 31, 2005, 6:33 PM CST for Limestone County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 6:33 PM CST (00:33 UTC)
Expired
Mar 31, 2005, 7:15 PM CST
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Limestone County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:05 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3306 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 010034
SVRFWD
TXC293-010115-
/O.NEW.KFWD.SV.W.0039.050401T0033Z-050401T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 PM CST

* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM LOCATED 18 MILES SOUTHWEST OF GROESBECK...OR
  ABOUT 10 MILES EAST OF MARLIN...AND MOVING NORTHEAST AT 25 MPH.
  THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROESBECK BY 710 PM CST

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3151 9678 3124 9660 3142 9627 3169 9643

$$
2 follow-up statements
000 
WWUS54 KFWD 010050
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CST THU MAR 31 2005

TXC293-010115-
/O.CON.KFWD.SV.W.0039.000000T0000Z-050401T0115Z/
LIMESTONE TX-
650 PM CST THU MAR 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR
LIMESTONE COUNTY...

AT 647 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
WEST OF GROESBECK...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTH OF THORNTON BY 655 PM CST
  GROESBECK BY 705 PM CST
  8 MILES SOUTH OF MEXIA BY 715 PM CST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3172 9693 3124 9660 3142 9627 3180 9650

$$
000 
WWUS54 KFWD 010059
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CST THU MAR 31 2005

TXC293-010115-
/O.CON.KFWD.SV.W.0039.000000T0000Z-050401T0115Z/
LIMESTONE TX-
659 PM CST THU MAR 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR
LIMESTONE COUNTY...

AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF COOLIDGE...OR ABOUT 10 MILES NORTHWEST OF GROESBECK...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF COOLIDGE BY 710 PM CST
  TEHUACANA AND MEXIA BY 715 PM CST

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR EASTERN TEXAS.

LAT...LON 3172 9693 3124 9660 3142 9627 3180 9650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:33 PM CST, 4 hours earlier.

Area forecast discussion, Mar 31, 2:33 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CST THU MAR 31 2005

.DISCUSSION...
MID LEVEL CIRCULATION EVIDENT PER VIS SAT NW OF KLBB AT 20Z.  THIS
FEATURE WILL MOVE EASTWARD ALONG THE RED RIVER VALLEY TONIGHT...
AIDING CONVECTIVE DEVELOPMENT OVER EASTERN HALF OF NTX THIS EVENING
THROUGH FRIDAY MORNING. THE MOST LIKELY AREA FOR STRONG TO SEVERE
CONVECTION BEGINS JUST WEST OF THE I-35 CORRIDOR LATE THIS AFTERNOON
AND SPREADS EAST THIS EVENING.  WITH VERY COLD TEMPERATURES AT
500MB ADVECTING TOWARD THE REGION AND LOW LEVEL DRY AIR... HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREAT FOR OUR CWA.  LOW LEVEL SHEAR
FOR SUPERCELL DEVELOPMENT REMAINS BEST ALONG AND NORTH OF CORSICANA
TO ATHENS LINE TONIGHT WHEN OUR SURFACE FLOW BEGINS TO BACK AS AN
INVERTED SURFACE TROUGH DEEPENS AND BEGINS TO MOVE EAST.

FOR FRIDAY...LINGERING RAIN AND SHOWERS ARE EXPECTED OVER THE
NORTHEAST COUNTIES UNTIL MIDDAY AS WRAP-AROUND ENERGY PERSISTS. MUCH
COOLER AND WINDY (20 TO 30 MPH) MOST OF THE DAY AS PRESSURE GRADIENT
REMAINS TIGHT THROUGH EARLY FRIDAY AFTERNOON.  DOUBT IF THE RED
RIVER VALLEY WILL SEE ANY WINTRY MIX AS PARTIAL THICKNESSES CLOSE TO
THE UPPER LOW ARE JUST A LITTLE ON THE WARM SIDE.

A PATTERN OF NICE WEATHER IS IN STORE FOR THE REGION THIS WEEKEND
AND MONDAY AS SOUTHERLY FLOW AND WARMER TEMPERATURES RETURN.  BY
TUESDAY... ANOTHER UPPER TROUGH MOVES OVER THE ROCKIES AND ACROSS
THE CENTRAL PLAINS WITH A COLD FRONT MOVING THROUGH THE CWA TUESDAY
AFTERNOON/EVENING.  THIS SYSTEM WILL BE TOO FAR NORTH OF THE REGION
FOR ANY MORE THAN SCATTERED CONVECTION ALONG THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  45  63  42  71 /  20   0   0   0
WACO, TX              46  65  40  71 /  20   0   0   0
PARIS, TX             44  59  39  69 /  60  30   0   0
DENTON, TX            45  62  40  71 /  30   0   0   0
MCKINNEY, TX          45  61  40  71 /  30   0   0   0
DALLAS, TX            46  64  42  71 /  20   0   0   0
TERRELL, TX           46  62  41  71 /  30   0   0   0
CORSICANA, TX         48  64  41  70 /  30   0   0   0
TEMPLE, TX            47  66  41  71 /  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/75
Hazardous weather outlook, Mar 31, 5:24 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CST THU MAR 31 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
524 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SEVERE THUNDERSTORM WATCH BOX 115 IS IN EFFECT UNTIL MIDNIGHT FOR
AREAS OF NORTH TEXAS EAST OF A LINE FROM BONHAM...WAXAHACHIE...
TEMPLE. A MODERATE RISK FOR SEVERE STORMS IS EXPECTED
THROUGH TONIGHT SOUTHEAST OF A EMORY...TERRELL...CORSICANA...
GROESBECK...HEARNE LINE. A SLIGHT RISK FOR SEVERE STORMS THROUGH
EARLY THIS EVENING IS EXPECTED AS FAR WEST AS A BOWIE...
WEATHERFORD...HAMILTON...SAN SABA LINE...AS A VIGOROUS UPPER LEVEL
SYSTEM AND ASSOCIATED DRYLINE AND COLD FRONT CONTINUE
MOVING EAST ACROSS THE AREA.

THE MAIN THREATS ARE LARGE HAIL AND FREQUENT LIGHTNING...
AS TEMPERATURES ALOFT CONTINUE COOLING RAPIDLY IN ADVANCE OF AN
UPPER LOW. HOWEVER...DAMAGING WINDS TO 60 MPH AND ISOLATED TORNADOES
CANT BE RULED OUT IN THE MODERATE RISK AREA WHERE DEEPER MOISTURE
AND BETTER INSTABILITY RESIDE.

ELSEWHERE...BEHIND THE COLD FRONT...LOOK FOR GUSTY
NORTH AND NORTHWEST WINDS TO OCCUR...ESPECIALLY BY DAYBREAK FRIDAY
WHEN WIND SPEEDS ARE EXPECTED TO AVERAGE BETWEEN 20 AND 30 MPH.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS MAY STILL BE ONGOING NORTHEAST OF A SHERMAN
TO EMORY LINE AT DAYBREAK. GUSTY NORTH AND NORTHWEST WINDS BETWEEN 20
AND 30 MPH WILL LIKELY OCCUR MOST OF THE DAY FRIDAY...BEFORE
DIMINISHING BY EVENING.

ANOTHER STORM SYSTEM WILL ARRIVE NEXT TUESDAY AND TUESDAY NIGHT WITH
A CHANCE FOR THUNDERSTORMS ONCE AGAIN. AT THIS TIME...IT IS TOO EARLY
TO ASSESS ANY SEVERE WEATHER POTENTIAL WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS EVENING EAST OF
INTERSTATE 35 IN THE WATCH/MODERATE RISK AREA.

In the hours before

Special weather statement, Mar 31, 4:53 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CST THU MAR 31 2005

TXZ158>160-174-010000-

BELL-FALLS-MCLENNAN-MILAM-
453 PM CST THU MAR 31 2005

...SIGNIFICANT WEATHER UPDATE...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
BELL...FALLS...MCLENNAN AND MILAM COUNTIES BETWEEN 5 AND 6 PM.  DUE
TO A VERY UNSTABLE AIRMASS OVER THE AREA...THESE THUNDERSTORMS MAY
QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
RESIDENTS IN THE AREA SHOULD REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS...AND POSSIBLE WARNINGS DURING THE NEXT COUPLE
HOURS.
Special weather statement, Mar 31, 5:54 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CST THU MAR 31 2005

TXZ160-010030-

FALLS-
554 PM CST THU MAR 31 2005

...SIGNIFICANT WEATHER UPDATE...

AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES WEST OF ROSEBUD...OR 15 MILES NORTHWEST
OF CAMERON...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LOTT...MARLIN AND ROSEBUD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Mar 31, 6:10 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CST THU MAR 31 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0606 PM     HAIL            10 SW LOTT               31.10N  97.15W
03/31/2005  0.88 INCH       FALLS               TX   AMATEUR RADIO OPERATOR

            NICKEL SIZE HAIL REPORTED IN WESTPHALIA.
Local storm report, Mar 31, 6:12 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CST THU MAR 31 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0609 PM     HAIL            10 SW LOTT               31.10N  97.15W
03/31/2005  0.75 INCH       FALLS               TX   AMATEUR RADIO OPERATOR

            PENNY SIZE HAIL NOW REPORTED IN WESTPHALIA.
Local storm report, Mar 31, 6:30 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CST THU MAR 31 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0629 PM     HAIL            10 SW LOTT               31.10N  97.15W
03/31/2005  1.50 INCH       FALLS               TX   AMATEUR RADIO OPERATOR

            QUARTER TO HALF DOLLAR HAIL REPORTED IN WESTPHALIA.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:04 PM CSTSevere Thunderstorm WarningFWDFalls56 min
Mar 31, 6:45 PM CSTSevere Thunderstorm WarningFWDNavarro45 min
Mar 31, 6:46 PM CSTSevere Thunderstorm WarningFWDMilam48 min
Mar 31, 7:08 PM CSTSevere Thunderstorm WarningFWDRobertson68 min
Mar 31, 7:15 PM CSTSevere Thunderstorm WarningFWDLimestone16 min
Mar 31, 7:33 PM CSTSevere Thunderstorm WarningFWDVan Zandt42 min
Mar 31, 8:15 PM CSTSevere Thunderstorm WarningFWDAnderson30 min
Mar 31, 8:21 PM CSTSevere Thunderstorm WarningFWDRobertson24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.